Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Menopausal symptoms and hypertension - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I have been having problems with fatigue and shortness of breath for a little over a year. I also started having night sweats again a few months ago even though I am on Prempro. My normally low bp decided to act up and is now controlled with meds. Any ideas?
Doctor :   Hi
Doctor :   Let me read the query
Doctor :   Let me know few more details
Doctor :   What is your age, gender and occupation?
User :   58 female housewife
Doctor :   When was the Prempro drug dose revised?
User :   I`ve been taking the same amt since I started
Doctor :   When was it started and what is the dose?
User :   have to check be right back
Doctor :   Ok, apart from that I wish to know few more things about fatigue and SOB
Doctor :   Do you have short of breath during your normal activities?
User :   0.625mg/2.5mg I`ve been on it a couple of years I think
User :   yes on sob during normal activities
Doctor :   Can you describe all about fatigue?
User :   Some days I just am very tired and want to sleep
Doctor :   How many hoiurs do you sleep?
User :   It has gotten better since my bp is lower but I am still too tired most of the time
Doctor :   What is the heart rate?
Doctor :   What is the BP measurement for the last three recordings
User :   sleep sometimes 5 sometimes 8 hrs
User :   last bp was 124/75 before that 158/108
User :   not sure before that
User :   heart rate around 100
Doctor :   Do you have swelling of foot
User :   no
Doctor :   Do you have swelling of face or abdomen
User :   no
Doctor :   Did you address this problem with yoiur docotor, What was your doctor' opinion on your last visit?
Doctor :   Were some tests done?
User :   he pretty much ignores me
User :   blood work done all normal
Doctor :   When was that?
Doctor :   Was ECG / stress test done?
User :   about 2 months ago
Doctor :   Any abnormal findings
User :   no stress test
Doctor :   Was Thyroid test done?
User :   yes on thyroid it is always normal even though I had goiter removed 15 yrs ago and have small amount of breast milk for the last 30 years
Doctor :   Were you put on Thyroid supplements?
Doctor :   Is your primary physician an MD in Internal Medicine?
User :   no all tests are normal
User :   doctor is GP
Doctor :   From what you have described, the possibilities are menopausal symptoms where the current medicine is not helping
Doctor :   2) Your BP recordings are pretty on higher side not lower side, I am not sure if you are taking medicines to control it
Doctor :   3) Fatigue and Short of breath, can happen with pressure on heart not able to supply blood to meet the body requirements
User :   reading I gave you on bp was with meds without it was 186/114
Doctor :   My suggestion would be to choose a primary physician who has MD in Internal Medicine
Doctor :   even that is on higher side
Doctor :   and this is causing more problem on your heart
Doctor :   You need a better work up
Doctor :   in the form of stress test
Doctor :   and better medicines to control BP
Doctor :   All is because of higher BP
Doctor :   I need more time
Doctor :   to tell you better
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor